Blog Details

Safety Warning Issued for Dental Teething Medicine

0 Comments
Share this post

Lidocaine

According to the FDA, ?Too much of the drug given orally to infants or young children can result in seizures, severe brain injury, and heart problems, and misuse has led to hospitalizations and deaths.?

The FDA reviewed 22 cases involving the use of lidocaine in infants and young children, ranging in age from 5 months to 3.5 years old. Of those 22 cases, 6 resulted in death.

According to the Mayo Clinic, ?Lidocaine is used on different parts of the body to cause numbness or loss of feeling for patients having certain medical procedures?Lidocaine belongs to a group of medicines known as topical local anesthetics. It deadens the nerve endings in the skin. This medicine does not cause unconsciousness as general anesthetics do when used for surgery?This medicine is available only with your doctor's prescription.?

The FDA is also warning against the use of over-the-counter tooth soothers for children experiencing pain. ?Aside from potential danger, these products are not necessary and are not useful because they tend to wash out of a baby's mouth within minutes.?

COMMENTS Post a Comment

No comments

ABOUT THE AUTHOR